Alert archive / Arizona / Wind Advisories in 2020

Wind Advisory 5, NWS Tucson, AZ

November 29, 20206 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Nov 29, 2020, 1:59 PM MST for 6 counties in Arizona. It took effect at Nov 30, 2020, 2:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2020, 1:59 PM MST (20:59 UTC)
In effect from
Nov 30, 2020, 2:00 AM MST
Expired
Nov 30, 2020, 12:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2020-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2020-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2820 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS75 KTWC 292059
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
159 PM MST Sun Nov 29 2020


AZZ502>509-511>514-301200-
/O.NEW.KTWC.WI.Y.0005.201130T0900Z-201130T1900Z/
Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley-
Tucson Metro Area-South Central Pinal County-
Southeast Pinal County-Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Tucson, Green Valley, Vail, Mammoth, 
Oracle, Benson, Mount Graham, Chiricahua NM, Madera Canyon, 
Mount Lemmon, and Summerhaven
159 PM MST Sun Nov 29 2020

...WIND ADVISORY IN EFFECT FROM 2 AM TO NOON MST MONDAY...

* WHAT...East to southeast winds 20 to 35 mph with gusts up to 45
  mph expected.

* WHERE...Eastern Pima County, Eastern Pinal County, Northern
  Santa Cruz County, Northern Cochise County, Southern and Western
  Graham County and far southern Greenlee County. 

* WHEN...From 2 AM to noon MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Not everyone in the advisory area will see
  winds this strong as this event will be more localized which is
  typical during east to southeast wind events. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
323 
WWUS75 KTWC 301001
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
301 AM MST Mon Nov 30 2020

AZZ502>509-511>514-301900-
/O.CON.KTWC.WI.Y.0005.000000T0000Z-201130T1900Z/
Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley-
Tucson Metro Area-South Central Pinal County-
Southeast Pinal County-Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Tucson, Green Valley, Vail, Mammoth, 
Oracle, Benson, Mount Graham, Chiricahua NM, Madera Canyon, 
Mount Lemmon, and Summerhaven
301 AM MST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WHAT...East to southeast winds 20 to 35 mph with gusts up to 45
  mph expected. Locally higher gusts possible in and near gaps 
  and canyons.

* WHERE...Eastern Pima County, Eastern Pinal County, Northern 
  Santa Cruz County, Northern Cochise County, Southern and 
  Western Graham County and far southern Greenlee County.

* WHEN...From 2 AM to noon MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Not everyone in the advisory area will 
  see winds this strong as this event will be more localized 
  which is typical during east to southeast wind events.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
421 
WWUS75 KTWC 301856
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1156 AM MST Mon Nov 30 2020


AZZ502>509-511>514-302000-
/O.EXP.KTWC.WI.Y.0005.000000T0000Z-201130T1900Z/
Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley-
Tucson Metro Area-South Central Pinal County-
Southeast Pinal County-Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Tucson, Green Valley, Vail, Mammoth, 
Oracle, Benson, Mount Graham, Chiricahua NM, Madera Canyon, 
Mount Lemmon, and Summerhaven
1156 AM MST Mon Nov 30 2020

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...

Wind speeds will continue to gradually diminish through the
afternoon, thus the Wind Advisory will be allowed to expire. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:34 AM MST, 10 hours 25 minutes earlier.

Area forecast discussion, Nov 29, 3:34 AM MST, 10 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
334 AM MST Sun Nov 29 2020

.SYNOPSIS...Dry weather will continue for the upcoming 7 days with
temperatures on a rollercoaster ride. Gusty southeasterly winds
are likely late Sunday night into Monday morning and afternoon
with lighter winds though mid week.

&&

.DISCUSSION...No significant changes from previous forecast
despite model uncertainties in the mid and long range. Guidance
struggling with the parade of shortwaves and closed lows moving
across the Western US the seven days. The main theme with any of
these is a lack of precipitation, thus leading to a continued dry
stretch at this time. Temperatures will seesaw throughout the
upcoming week, but generally staying in the 60s/70s for highs and
30s/40s for lows. The colder higher elevation valleys south and
east of Tucson will be in the 20s with isolated spots in the upper
teens for lows at times.

As for the gusty southeast winds late Sunday night into Monday
morning and afternoon, model guidance continues to indicate a
marginal event at this time. That translates to sustained winds of
15-25 mph, with gusts around 35 mph. Some locally higher wind
speeds are certainly possible in favored areas for southeast
winds. The event still bears watching as HREF, WRFNAM, and NAM
forecast soundings show potential for higher speeds. However, NBM
and most all other numerical and statistical guidance does not
support these stronger winds. Still some time and will pass on
this discussion to the day shift for further consideration of any
wind adv headlines. Regardless of any headlines, people across
the Tucson metro in the normally wind southeast wind areas, you
know who you are, might want to watch those trash/recycling cans
and loose yard objects that could be blown around.

&&

.AVIATION...Valid through 30/12Z.
Mainly clear skies through the period. Generally Ely to NEly SFC
winds less than 12 kts thru Sunday evening then increasing toward
dawn Monday to 12-20 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Seasonal temperatures and humidity levels through
the forecast period. Predominately light easterly breezes are
expected today, then stronger easterly 20-ft winds around 15-25
mph late Sunday night through Monday early afternoon. This could
result in local elevated fire weather conditions late Monday
morning into the early afternoon with the normal daytime drop in
humidity levels. There is a chance for another round of strong
east to northeast winds Thursday into Friday, again potentially
resulting in local elevated to near critical fire weather
conditions for a brief period of time.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Wind Advisories in Arizona, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.